Dermatology Community
Solutions for skin thinning?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Solutions for skin thinning?

I have moderate psoriasis and have been applying topical clobetasol for a few months.
It seems to be helping the psoriatic spots, but has caused bruising and thinning of the skin in the surrounding, healthy areas.  
How do i reverse this?  
Sunlight helps the psoriasis, but is it dangerous to expose thinning skin to the rays?

THANK YOU
Related Discussions
3 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
Clobetasol is a high potency steroid and steroids are notorious for causing skin thinning and increased fragility. Taper off the steroids to low potency ones after consulting your dermatologist. The drugs that have been approved by FDA are adalimumab and Xtrac Velocity excimer laser system. Apart from that, topical medications like emollients, creams containing coal tar, dithranol (anthralin), corticosteroids like desoximetasone (Topicort), fluocinonide, vitamin D3 analogues (for example, calcipotriol), and retinoids have been routinely used. Phototherapy containing UV A has also been employed. But it is usually seen that psoriasis can become resistant to a specific therapy. Treatments may be periodically changed to prevent resistance developing. My advice would be to consult a dermatologist and discuss these treatment options so that treatment best suiting you can be decided.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.






Blank
Avatar_f_tn
Thank you for your response.

I have had a few dermatologists and they have been switching treatments on me to prevent resistance.
I have been on betamethasone, desonide, dovonex (for a year) and, now, clobetasol (once a day).  I will be undergoing phototherapy in a month.

My question is whether or not it is safe to have phototherapy on thinning skin.  
Also, should I treat thinning skin with moisturizers or is there another solution?  I have terrible bruising; but the cream seems to be working.
Blank
563773_tn?1374250139
Hello,
Phototherapy is one of the commonest and effective treatment for psoriasis. UVB phototherapy continues to be an effective treatment. It works by exposing the skin to a type of ultraviolet (UV) light called UVB.

To be effective, 2 to 5 treatments per week are given for several weeks. The exact number of treatments varies with the patient’s response, type of UVB phototherapy prescribed, and the severity of the psoriasis. It can cause redness, irritation, burning and itching of skin and since your skin is already thinned , so it is best to discuss it with your dermatologist who had the advantage of examining you.
I hope it helps. Take care and regards.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493